MAUDE Adverse Event Report: MUNICH S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MUNICH S5 ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 SINGLE ROLLER PUMP 150
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 roller pump 150.A field service engineer was dispatched the customer site to troubleshoot the problem and found no malfunction.Inspection of internal components did not reveal any damage and/or loose connection.However, they couldn¿t rule out circuit board failure or whether it was accidental situation.A failure of circuit boards cannot be excluded.No part has been replaced yet.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that the s5 roller pump alarmed motor overspeed, then showed a fault in the motor controller (429), causing the pump head to stop working during use, there was no report of patient injury.
 
Additional Manufacturer Narrative
H11: the customer provided a photo confirming error code 429.However, the log files submitted were not extracted from the affected pump, and their origin could not be verified.The field service technician was unable to retrieve additional logs to determine whether other alarms occurred.A review of the technical service manual identified error code 429 as typically related to a defect in the flat ribbon cable of the hms board.This error may also occur alongside runaway faults error codes 437 and 449, which indicate excessive pump speed.Based on the available information, one of these faults likely preceded the motor controller error.A review of the device¿s service history confirmed that the unit was manufactured in 2021.No similar events have been reported, and no concerning trends were identified.Considering all the above information, specifically the inspection results and the fact that no parts were replaced, the most likely root cause is a temporary or intermittent internal electrical fault¿such as a false contact within the hms motor controller board or its ribbon cable¿possibly due to oxidation accumulated over time as a result of environmental conditions.
 
Event or Problem Description
See initial report.

Brand Name
S5 ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MUNICH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22139194
Report Number9611109-2025-90144
Device Sequence Number15234396
Product Code DTQ
UDI-Device Identifier04033817900382
UDI-Public(01)04033817900382(11)210318
Combination Product (Y/N)N
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSRD S5 SINGLE ROLLER PUMP 150
Device Lot Number10E21756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown